MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.1MM STRAIGHT ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.1MM STRAIGHT ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5407070011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a craniotomy surgical procedure, the router broke in the attachment.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for router breakage, was not confirmed as the router was not returned for evaluation.Without the router, the root cause cannot be determined.Device not received by stryker.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported router involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The router was evaluated by product engineering who concluded that the break location is 0.0078¿ from the shoulder between the flute and minor shank (0.7972¿ from the tip of the router).This location is a high stress location on the part.Breakage at this location is likely as a result of excessive force/bending applied to the head of the router.The router breakage is likely as a result of excessive force applied to the router head.The quality investigation is complete.

Brand Name
1.1MM STRAIGHT ROUTER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9770632
Report Number0001811755-2020-00570
Device Sequence Number19476424
Product Code HBE
UDI-Device Identifier07613327096781
UDI-Public07613327096781
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5407070011
Device Catalogue Number5407070011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/03/2020
05/08/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/06/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1